MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500308E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility nurse reported that a dialyzer blood leak occurred 15 minutes into the patient¿s hemodialysis (hd) treatment.There was damage and a blood leak observed at the upper head cap of the dialyzer.The fresenius 4008s machine did not alarm.The patient was restarted with new supplies.The amount of blood loss was not provided.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient was restarted on the same machine and treatment completed successfully with new supplies.The dialyzer was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.The photos were provided by the clinic.The two photos are of a close-up view of a dialyzer header with blood present throughout.There is no damage or external leak visible.Due to the angle/quality of the photos an internal leak was not visible either.In addition to the photographs the clinic provided a video of the alleged leak.The video showed a dialyzer with a possible internal blood leak (not external as reported by the clinic representative), however, the viewpoint of the video clip is unclear.A batch records review was conducted by the manufacturer for the reported lot.There were two other complaints reported against the lot.Both complaints involve leaking dialyzers (one involving a header leak discovered during pre-treatment setup and one involving a blood leak).The identified blood leak event was reported by the same facility as the current blood leak event.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
OPTIFLUX F18NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key9083196
Report Number1713747-2019-00304
Device Sequence Number11470978
Product Code FJI
UDI-Device Identifier00840861100088
UDI-Public00840861100088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number0500308E
Device Lot Number18JU01019
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S; FRESENIUS BLOODLINES; FRESENIUS 4008S; FRESENIUS BLOODLINES
Patient Age61 YR
Patient Weight65